Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 5, 2004, 8:46 PM CDT for Beauregard Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2004, 8:46 PM CDT (01:46 UTC)
- Expired
- Aug 5, 2004, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Beauregard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4576 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 060146
SVRLCH
LAC011-060245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
843 PM CDT THU AUG 5 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA
* UNTIL 945 PM CDT
* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
MERRYVILLE...AND MOVING SOUTH AT 20 MPH.
* THIS STORM WILL BE NEAR...
MERRYVILLE BY 845 PM CDT
SINGER BY 850 PM CDT
FIELDS BY 910 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3088 9329 3087 9341 3086 9347 3086 9354
3075 9359 3070 9361 3065 9366 3050 9368
3050 9333
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:45 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 5, 6:45 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 645 PM CDT THU AUG 5 2004 .DISCUSSION...WILL UPDATE INTERIOR SOUTHEAST TEXAS ZONES TO REFLECT INCREASED CHANCE OF EVENING TSTMS..MENTIONING POSSIBILITY OF SEVERE WEATHER AS WELL. .PREVIOUS DISCUSSION... THE COLD FRONT WILL ADVANCE SOUTH THROUGH CENTRAL LOUISIANA THIS EVENING, EXITING THE FAR COASTAL WATERS FRIDAY MORNING. A MORE STABLE CONTINENTAL AIR MASS WILL MOVE IN ON NORTHERLY WINDS, AND REMAIN IN PLACE INTO THE WEEKEND. FRESH WELL-MIXED AIR WILL BE IN PLACE ON FRIDAY. TEMPERATURES WILL BE ABOUT SEASONABLE HUMIDITIES WILL BE SUBNORMAL. && .PRELIMINARY POINT TEMPS/POPS... LCH 75 91 69 89 / 30 0 0 0 BPT 75 92 70 90 / 40 0 0 0 AEX 71 91 65 90 / 20 0 0 0 LFT 74 91 69 89 / 20 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/WILEY
Hazardous weather outlook, Aug 5, 5:30 AM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT THU AUG 5 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 0601100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 530 AM CDT THU AUG 5 2004 .DAY ONE...TODAY AND TONIGHT... A RELATIVELY DRY FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. ALTHOUGH ISOLATED THUNDERSTORMS ARE EXPECTED...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS AN OZONE ACTION DAY IN EFFECT FOR THE SOUTHEAST TEXAS COUNTIES OF ORANGE...JEFFERSON AND HARDIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRIER AIR WILL QUICKLY MOVE INTO THE REGION ON FRIDAY BEHIND THE FRONT AND COOLER TEMPERATURES ARE ALSO EXPECTED FOR THE WEEKEND. THE NEXT CHANCE FOR RAIN WILL BE TUESDAY AS AN UPPER LEVEL SYSTEM MOVES THROUGH THE CENTRAL US. SEVERE WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:20 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 55 min |
| Aug 5, 10:04 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 56 min |
| Aug 5, 10:09 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 36 min |
| Aug 5, 10:16 PM CDT | Special Marine Warning | LCH | 119 min | |
| Aug 5, 10:16 PM CDT | Special Marine Warning | LCH | 119 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.